MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-16
Medical Device Problem Codes Positioning Failure (1158); Material Twisted/Bent (2981); Unintended Movement (3026); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during deployment the middle section of the pipeline flex with shield technology (ped2) device would not open.In both planes it looked like the device was twisted.Multiple recapture and redeploy attempts were unsuccessful in opening the stent.Movement during placement (difficult placement/positioning) were also reported.The stent and microcatheter were removed and a new ped2 from a different lot was used to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, right internal carotid artery (ica) aneurysm.The landing zone arterial diameter was 4.3 mm distally and 4.9 mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure was noted as new device implanted and aneurysm was treated successfully with new device.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Multiple pipeline devices were not being used when movement occurred and there was severe friction or difficulty during delivery or positioning.The pipeline was not implanted at the intended location and no additional steps (e.G.Additional devices, techniques) required to remove or secure the pipeline.The pipeline did not miss the landing zone or jump during deployment.The pipeline was placed at least 3mm past the aneurysm neck on each side.The tip of the catheter was moved during deployment.Ancillary devices included: 8fr 11cm terumo sheath, 80cm infinity guidecatheter, phenom 27 microcatheter, asahi 18 guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the lesion dimensions were 4.3-4.7mm.It was clarified that the pipeline was recaptured and removed from patient "not implanted".Catheter kickback occurred during deployment.As the physician was pushing device out the catheter would jump back.It was noted that platelet reactivity units (pru) level was unknown, but they were therapeutic.The cause of the failure to open, twist, movement during deployment, and difficult placement/positioning, and friction were not determined.There was resistance in the distal half of the catheter during delivery.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.The twisted section was in the bend when the device failed to open.The distal 1/3 of device was fully opened and the middle 1/3 was fully open.More than 50% of the d evice was deployed when it failed to open.Multiple resheathing attempts were made then pipeline was recaptured and removed.
 
Event or Problem Description
Additional information received.The twisting occurred in the middle section of the device.The distal one-third of the device was able to open, but the device then tapered down to the middle section, which was twisted.It was at least three times the ped2 was resheathed.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23758515
Report Number2029214-2025-02573
Device Sequence Number10345602
Product Code OUT
UDI-Device Identifier00763000284619
UDI-Public(01)00763000284619(17)260822(10)B615384
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model NumberPED2-475-16
Device Catalogue NumberPED2-475-16
Device Lot NumberB615384
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/11/2025
01/16/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/08/2026
01/28/2026
Date Device Manufactured08/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale